MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND ONYX FRONTIER; STENT, CORONARY, DRUG-ELUTING
Model Number ONYXNG35022UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure one onyx frontier coronary drug eluting stent was dislodged in vivo during delivery to the lesion.The stent was initially inserted into the proximal right coronary artery (rca) which had 60% stenosis and moderate calcification and was snagged on a previously deployed 30x22mm onyx frontier drug eluting stent.The stent was removed, and a non-compliant (nc) balloon was used to prepare the lesion.The stent was reinserted and was stripped from the delivery system balloon at the lesion.The delivery system was removed, leaving the stent undeployed in the rca.The undeployed stent was subsequently removed using a snare.The device was inspected prior to use and negative prep was performed with no issues noted.The lesion was pre-dilated.The device did not pass through a previously deployed stent.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the 30x22mm onyx frontier drug eluting stent was previously deployed during the same procedure. the stent was attempted the overlap the distal portion of stent with the proximal portion of the previously deployed stent.The stent was removed, and a non-compliant (nc) balloon was used to prepare the lesion but not further post dilate the stent.There was no damage noted to the 30x22mm previous deployed onyx frontier.Resistance was noted advancing the device.Excessive force was not used.Initial reporter full name and phone number medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: the undeployed stent was removed using a snare and a launcher guide catheter.There were no issues noted with the snare or the launcher guide catheter.Product analysis: the device was returned for evaluation.The device was returned with an unknown guidewire and snare, both loaded through an unknown y-connector and also a launcher guide catheter.Additionally, the dislodged stent was returned with deformation evident.The stent delivery system was not returned.Correction: the previously deployed stent was a 3.0x22mm onyx frontier drug eluting stent which was implanted in the mid rca.The lesion being treated was non tortuous.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22410068
Report Number9612164-2025-03307
Device Sequence Number21360486
Product Code NIQ
UDI-Device Identifier00763000511586
UDI-Public(01)00763000511586(17)280126(10)0012641335(20)01
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG35022UX
Device Catalogue NumberONYXNG35022UX
Device Lot Number0012641335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/14/2025
08/07/2025
09/10/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/05/2025
09/02/2025
10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale